Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 84, NWS Wilmington, NC

July 10, 1995New Hanover County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jul 10, 1995, 1:30 PM EDT for New Hanover County, North Carolina. It was in force for 30 min.

The area

The counties it named.

The facts

Issued
Jul 10, 1995, 1:30 PM EDT (17:30 UTC)
Expired
Jul 10, 1995, 2:00 PM EDT
In force
30 min
Issued by
NWS Wilmington, NC
Area
Whole counties

County New Hanover County, NC

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 5.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 1995-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1533 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 1995-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1533 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KILM 101730 RRA
SVRILM
NCC129-101800-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
130 PM EDT MON JUL 10 1995
 
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  200 PM EDT
FOR EVERYONE IN THE FOLLOWING LOCATION...
 
IN SOUTHEAST NORTH CAROLINA
 
   ...NEW HANOVER COUNTY
 
AT 128 PM EDT A SEVERE THUNDERSTORM WAS ON THE CAPE FEAR RIVER NORTH
WEST OF CAROLINA BEACH. MOVEMENT WAS NORTH AT 10 MILES AN HOUR. THE
STORM WILL MOVE ALONG THE CAPE FEAR RIVER AND THE TOWARD WILMINGTON
THROUGH 2 PM.
 
 
PEOPLE IN THE PATH OF THIS STORM SHOULD BE ALERT FOR LARGE HAIL AND
DAMAGING WINDS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN OCCUR
WITH ANY THUNDERSTORM.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 10:14 AM EDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jul 10, 10:14 AM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1013 AM EDT MON JUL 10 1995

RAH & CAE: NO SIG CHNGS FOR FCST. BELIEVE POPS MAY BE TOO HIGH FOR
ILM TDAY BUT WILL GO WITH CURRENT TREND FOR CONSISTENCY.

SEE NO SIG FOCUS FOR TRW. SEA BREEZE WL LIKELY KICK IN LATER THIS
AFTN AS IT DID YDAY...WHICH WASNT ENUF TO PRODUCE MORE THAN MDT CU
OVER CWA. SIMILAR SITUATION WL OCCUR TDAY WITH LATE SEA BREEZE BUT
WITH DECENT INSTABILITY...FEW TRWl SHOULD ACTUALLY DEVELOP. SEE NO
REASON TO CHNG GOINT TEMPS.

CWF: AGREE WITH GOING FCST OF GOING SE LATE TDAY OVER NC WATERS AND
S OVER SC WATERS.

SQI

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 2:04 PM EDTSevere Thunderstorm WarningILMNew Hanover26 min
Jul 10, 4:53 PM EDTSevere Thunderstorm WarningILMRobeson52 min
Jul 10, 6:30 PM EDTSevere Thunderstorm WarningILMRobeson45 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.